Alert archive / South Dakota / Wind Advisories in 2019

Wind Advisory 1, NWS Sioux Falls, SD

January 7, 20194 states

NWS Sioux Falls, SD issued this wind advisory at Jan 7, 2019, 2:44 PM CST for 4 states. It took effect at Jan 7, 2019, 11:00 PM CST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2019, 2:44 PM CST (20:44 UTC)
In effect from
Jan 7, 2019, 11:00 PM CST
Expired
Jan 8, 2019, 9:00 PM CST
In force
22 hr
Issued by
NWS Sioux Falls, SD
All 45 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2019-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2019-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-87 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

341 
WWUS73 KFSD 072044
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
244 PM CST Mon Jan 7 2019

IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ038-050-052>054-
057>071-080445-
/O.NEW.KFSD.WI.Y.0001.190108T0500Z-190109T0000Z/
Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Dixon-Dakota-Beadle-Gregory-Jerauld-
Sanborn-Miner-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-
Charles Mix-Douglas-Hutchinson-Turner-Lincoln SD-Bon Homme-
Yankton-Clay SD-Union-
244 PM CST Mon Jan 7 2019

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 PM CST
TUESDAY...

The National Weather Service in Sioux Falls has issued a Wind
Advisory, which is in effect from 11 PM this evening to 6 PM CST
Tuesday. 

* TIMING...Strong northwest winds will develop late this evening
  and continue until late tonight. The winds will decreases a bit
  around sunrise through mid morning before becoming strong again
  from late morning into Tuesday afternoon. Some of the strongest
  winds will Tuesday afternoon.

* WINDS...Northwest winds of 25 to 50 mph are expected.

* IMPACTS...These strong winds...especially the crosswinds...can 
  be a hazard to high profile or lightweight vehicles. Also the 
  strong winds can blow around loose objects...such as lawn 
  furniture and garbage cans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 mph or gusts will range between 46 and 57 mph.  Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use
caution until the winds subside.

&&

$$

MNZ071-072-080-081-089-090-097-098-SDZ039-040-055-056-080445-
/O.NEW.KFSD.WI.Y.0001.190108T0900Z-190109T0000Z/
Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-Pipestone-
Rock-Kingsbury-Brookings-Lake-Moody-
244 PM CST Mon Jan 7 2019

...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST TUESDAY...

The National Weather Service in Sioux Falls has issued a Wind
Advisory, which is in effect from 3 AM to 6 PM CST Tuesday. 

* TIMING...Strong northwest winds will develop late tonight and
  continue into Tuesday afternoon. Some of the strongest winds
  will be during the afternoon.

* WINDS...Northwest winds of 25 to 50 mph are expected.

* IMPACTS...These strong winds...especially the crosswinds...can 
  be a hazard to high profile or lightweight vehicles. Also the 
  strong winds can blow around loose objects...such as lawn 
  furniture and garbage cans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 mph or gusts will range between 46 and 57 mph.  Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use
caution until the winds subside.

&&

$$
7 follow-up statements
897 
WWUS73 KFSD 080405
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
1005 PM CST Mon Jan 7 2019

IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ038-050-052>054-
057>071-081300-
/O.CON.KFSD.WI.Y.0001.190108T0500Z-190109T0000Z/
Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Dixon-Dakota-Beadle-Gregory-Jerauld-
Sanborn-Miner-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-
Charles Mix-Douglas-Hutchinson-Turner-Lincoln SD-Bon Homme-
Yankton-Clay SD-Union-
1005 PM CST Mon Jan 7 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY...

* TIMING...Strong northwest winds will accompany a frontal passage
  overnight. Winds again become strong after sunrise through 
  Tuesday evening. The winds will be strongest and most widespread
  Tuesday afternoon.

* WINDS...Northwest winds of 25 to 35 mph gusting 40 to 50 mph 
  are expected.

* IMPACTS...Strong winds will lead to potentially hazardous
  crosswinds for high profile and lightweight vehicles. Winds will
  also blow around loose objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 mph or gusts will range between 46 and 57 mph.  Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use
caution until the winds subside.

&&

$$

MNZ071-072-080-081-089-090-097-098-SDZ039-040-055-056-081300-
/O.CON.KFSD.WI.Y.0001.190108T0900Z-190109T0000Z/
Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-Pipestone-
Rock-Kingsbury-Brookings-Lake-Moody-
1005 PM CST Mon Jan 7 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST
TUESDAY...

* TIMING...Strong northwest winds will accompany a frontal passage
  during the early morning hours. Winds again become strong after
  sunrise through Tuesday evening. The winds will be strongest 
  and most widespread Tuesday afternoon.

* WINDS...Northwest winds of 25 to 35 mph gusting 40 to 50 mph 
  are expected.

* IMPACTS...Strong winds will lead to potentially hazardous
  crosswinds for high profile and lightweight vehicles. Winds will
  also blow around loose objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 mph or gusts will range between 46 and 57 mph.  Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use
caution until the winds subside.

&&

$$
404 
WWUS73 KFSD 080905
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
305 AM CST Tue Jan 8 2019

IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ038-050-052>054-
057>071-081715-
/O.CON.KFSD.WI.Y.0001.000000T0000Z-190109T0000Z/
Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Dixon-Dakota-Beadle-Gregory-Jerauld-
Sanborn-Miner-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-
Charles Mix-Douglas-Hutchinson-Turner-Lincoln SD-Bon Homme-
Yankton-Clay SD-Union-
305 AM CST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...Wind speeds will increase by late this morning, then 
  gradually diminish through the late afternoon. Strongest winds 
  are expected from 11 am through 4 pm.

* WINDS...Northwest winds of 25 to 35 mph gusting 40 to 50 mph 
  are expected. 

* IMPACTS...Strong winds will lead to potentially hazardous 
  crosswinds for high profile and lightweight vehicles. Winds 
  will also blow around loose objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 mph or gusts will range between 46 and 57 mph.  Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use
caution until the winds subside.

&&

$$

MNZ071-072-080-081-089-090-097-098-SDZ039-040-055-056-081715-
/O.CON.KFSD.WI.Y.0001.000000T0000Z-190109T0000Z/
Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-Pipestone-
Rock-Kingsbury-Brookings-Lake-Moody-
305 AM CST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...Wind speeds will increase by late this morning, then
  this evening. Strongest winds are expected after 10 am.

* WINDS...Northwest winds of 25 to 35 mph gusting 40 to 50 mph 
  are expected. 

* IMPACTS...Strong winds will lead to potentially hazardous 
  crosswinds for high profile and lightweight vehicles. Winds 
  will also blow around loose objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 mph or gusts will range between 46 and 57 mph.  Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use
caution until the winds subside.

&&

$$
319 
WWUS73 KFSD 081542
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
942 AM CST Tue Jan 8 2019


IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ038-050-052>054-
057>071-090000-
/O.CON.KFSD.WI.Y.0001.000000T0000Z-190109T0000Z/
Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Dixon-Dakota-Beadle-Gregory-Jerauld-
Sanborn-Miner-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-
Charles Mix-Douglas-Hutchinson-Turner-Lincoln SD-Bon Homme-
Yankton-Clay SD-Union-
942 AM CST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...Wind speeds will increase late this morning, peak in
  intensity through mid-afternoon, then gradually diminish through
  the late afternoon.  

* WINDS...Northwest winds of 25 to 35 mph gusting 40 to 50 mph 
  are expected. 

* IMPACTS...Strong winds will lead to potentially hazardous 
  crosswinds for high profile and lightweight vehicles. Winds 
  will also blow around loose objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 mph or gusts will range between 46 and 57 mph.  Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use
caution until the winds subside.

&&

$$

MNZ071-072-080-081-089-090-097-098-SDZ039-040-055-056-090000-
/O.CON.KFSD.WI.Y.0001.000000T0000Z-190109T0000Z/
Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-Pipestone-
Rock-Kingsbury-Brookings-Lake-Moody-
942 AM CST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...Wind speeds will increase late this morning, peak in
  intensity early this afternoon, then slowly diminish this
  evening. 

* WINDS...Northwest winds of 25 to 35 mph gusting 40 to 50 mph 
  are expected. 

* IMPACTS...Strong winds will lead to potentially hazardous 
  crosswinds for high profile and lightweight vehicles. Winds 
  will also blow around loose objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 mph or gusts will range between 46 and 57 mph.  Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use
caution until the winds subside.

&&

$$
333 
WWUS73 KFSD 081800
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
1200 PM CST Tue Jan 8 2019


IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ038-050-052>054-
057>071-090000-
/O.CON.KFSD.WI.Y.0001.000000T0000Z-190109T0000Z/
Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Dixon-Dakota-Beadle-Gregory-Jerauld-
Sanborn-Miner-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-
Charles Mix-Douglas-Hutchinson-Turner-Lincoln SD-Bon Homme-
Yankton-Clay SD-Union-
1200 PM CST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...Strong winds will persist through the afternoon and
  early evening hours.
  
* WINDS...Northwest winds of 25 to 35 mph gusting 40 to 50 mph 
  are expected. 

* IMPACTS...Strong winds will lead to potentially hazardous 
  crosswinds for high profile and lightweight vehicles. Winds 
  will also blow around loose objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 mph or gusts will range between 46 and 57 mph.  Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use
caution until the winds subside.

&&

$$

MNZ071-072-080-081-089-090-097-098-SDZ039-040-055-056-090000-
/O.CON.KFSD.WI.Y.0001.000000T0000Z-190109T0000Z/
Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-Pipestone-
Rock-Kingsbury-Brookings-Lake-Moody-
1200 PM CST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...Strong winds will persist through the afternoon hours,
 slowly diminishing this evening. 

* WINDS...Northwest winds of 25 to 35 mph gusting 40 to 50 mph 
  are expected. 

* IMPACTS...Strong winds will lead to potentially hazardous 
  crosswinds for high profile and lightweight vehicles. Winds 
  will also blow around loose objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 mph or gusts will range between 46 and 57 mph.  Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use
caution until the winds subside.

&&

$$
314 
WWUS73 KFSD 081940
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
140 PM CST Tue Jan 8 2019


IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-090300-
/O.EXT.KFSD.WI.Y.0001.000000T0000Z-190109T0300Z/
Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln MN-Lyon MN-Murray-Cottonwood-
Nobles-Jackson-Pipestone-Rock-
140 PM CST Tue Jan 8 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

* TIMING...Strong winds will persist through evening hours. 

* WINDS...Northwest winds of 25 to 35 mph gusting 40 to 50 mph 
  are expected. 

* IMPACTS...Strong winds will lead to potentially hazardous 
  crosswinds for high profile and lightweight vehicles. Winds 
  will also blow around loose objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 mph or gusts will range between 46 and 57 mph.  Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use
caution until the winds subside.

&&

$$

NEZ013-014-SDZ038-050-052>054-057>071-090000-
/O.CON.KFSD.WI.Y.0001.000000T0000Z-190109T0000Z/
Dixon-Dakota-Beadle-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora-
Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-
Turner-Lincoln SD-Bon Homme-Yankton-Clay SD-Union-
140 PM CST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...Strong winds will persist through the late afternoon
  hours, slowly weakening this evening. 

* WINDS...Northwest winds of 25 to 35 mph gusting 40 to 50 mph 
  are expected. 

* IMPACTS...Strong winds will lead to potentially hazardous 
  crosswinds for high profile and lightweight vehicles. Winds 
  will also blow around loose objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 mph or gusts will range between 46 and 57 mph.  Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use
caution until the winds subside.

&&

$$

SDZ039-040-055-056-090000-
/O.CON.KFSD.WI.Y.0001.000000T0000Z-190109T0000Z/
Kingsbury-Brookings-Lake-Moody-
140 PM CST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...Strong winds will persist through the late afternoon
  hours, slowly weakening this evening. 

* WINDS...Northwest winds of 25 to 35 mph gusting 40 to 50 mph 
  are expected. 

* IMPACTS...Strong winds will lead to potentially hazardous 
  crosswinds for high profile and lightweight vehicles. Winds 
  will also blow around loose objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 mph or gusts will range between 46 and 57 mph.  Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use
caution until the winds subside.

&&

$$
551 
WWUS73 KFSD 082337
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
537 PM CST Tue Jan 8 2019


NEZ013-014-SDZ038-050-052>054-057>071-090045-
/O.EXP.KFSD.WI.Y.0001.000000T0000Z-190109T0000Z/
Dixon-Dakota-Beadle-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora-
Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-
Turner-Lincoln SD-Bon Homme-Yankton-Clay SD-Union-
537 PM CST Tue Jan 8 2019

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Winds have weakened below hazardous levels, but will continue to
be breezy gusting into the 25 to 35 mph range during the early 
overnight hours.

$$

SDZ039-040-055-056-090045-
/O.EXP.KFSD.WI.Y.0001.000000T0000Z-190109T0000Z/
Kingsbury-Brookings-Lake-Moody-
537 PM CST Tue Jan 8 2019

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Winds have weakened below hazardous levels, but will continue to
be breezy gusting into the 25 to 35 mph range during the early 
overnight hours.

$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-090300-
/O.CON.KFSD.WI.Y.0001.000000T0000Z-190109T0300Z/
Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln MN-Lyon MN-Murray-Cottonwood-
Nobles-Jackson-Pipestone-Rock-
537 PM CST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* TIMING...Strong winds will persist into the evening hours.

* WINDS...Northwest winds of 20 to 30 mph gusting 35 to 45 mph 
  are expected. 

* IMPACTS...Strong winds will lead to potentially hazardous 
  crosswinds for high profile and lightweight vehicles. Winds 
  will also blow around loose objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 mph or gusts will range between 46 and 57 mph.  Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use
caution until the winds subside.

&&

$$
935 
WWUS73 KFSD 090232
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
832 PM CST Tue Jan 8 2019

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-090345-
/O.EXP.KFSD.WI.Y.0001.000000T0000Z-190109T0300Z/
Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln MN-Lyon MN-Murray-Cottonwood-
Nobles-Jackson-Pipestone-Rock-
832 PM CST Tue Jan 8 2019

...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

Winds have weakened below hazardous levels, but will continue to
be breezy, gusting into the 25 to 35 mph range during the 
overnight hours.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Jan 7, 11:25 AM CST, 3 hours 19 minutes earlier.

Area forecast discussion, Jan 7, 11:25 AM CST, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
1125 AM CST Mon Jan 7 2019

.SHORT TERM...(Today through Tuesday afternoon)
Issued at 224 AM CST Mon Jan 7 2019

Cool front near the James River Valley at 07Z will continue to push
eastward today, followed by a period of post-frontal stratus/fog as
cooler air pushes into relatively moist air mass. Subtle cooling
behind the front not expected to last long, as good mixing in west-
northwest flow will help temperatures once again climb well above
normal today. With snow cover dwindling in many areas and favorable
mixing profile, will again favor warmer side of guidance spectrum,
with highs from the mid-upper 30s in our northern counties around
the Coteau des Prairies and Buffalo Ridge, to mid 40s near/south of
I-90.

Fairly compact wave currently passing through the Pacific Northwest
will be our next feature of interest, as it quickly crosses the
northern Rockies today, and continues across the Dakotas/Minnesota
tonight. Models indicate potential for spotty precip on the warm
advection wing of the wave this evening, with a greater chance of
measurable rain changing to snow as colder air dives in behind the
wave later tonight. Due to the quick movement of the system, expect
precip amounts to remain on the light side, with around an inch of
snow possible east of Highway 81/north of Highway 14, in our far
northeast counties.

Winds behind the wave/surface front expected to be quite burly, with
most models showing 925mb winds @ 35-40kt and 850mb winds @ 45-55kt
spreading across the forecast area tonight and persisting through
the day Tuesday. Would not be surprised to see a wind advisory for
at least eastern parts of the forecast area on Tuesday, but for now
will just highlight the strong winds in the HWO and on social media
platforms. With the anticipated light snowfall tonight, will include
mention of patchy blowing snow with these stronger winds, mainly in
our far northeast where the amounts near 1 inch are expected, as the
existing snowpack has become less prone to blowing with the recent
warmth. Reinforcing shot of cold advection into southwest Minnesota
Tuesday could drop cloud-layer temperatures down into the favored
snow-growth range, and have also added a chance of flurries to this
area, with more sunshine expected to prevail over the remainder of
the CWA.

.LONG TERM...(Tuesday evening through Sunday)
Issued at 224 AM CST Mon Jan 7 2019

Gusty winds will persist into Tuesday night, especially in
eastern areas, but should continue to diminish through the day
Wednesday as surface and upper ridge work eastward into the area.
Despite the ridging aloft, low level cold air persists thanks to
limited mixing ahead of approaching surface ridge, so Wednesday
likely to be the coldest day of the week with highs near to even
below normal in the teens and 20s.

Warmth begins to build back into the region for the latter part of
the week, though not to the extent that we have seen of late, with
highs generally in the upper 20s and 30s for Thursday and Friday.
Greater uncertainty in how temperatures will pan out next weekend,
as models show considerable differences in handling of an upper
trough which drops through the region Thursday night and Friday.
Canadian moves the trough out of the area more quickly, allowing
temperatures to warm further by Saturday. Meanwhile GFS/ECMWF are
slower to kick the trough eastward, and thus temperatures remain
more modest Saturday, with warming delayed until Sunday when upper
ridge builds eastward. For now have favored this somewhat slower
solution, but confidence in weekend temperatures is rather low at
this point.

As far as precip chances in the later periods, it looks rather
sparse for our forecast area. Aforementioned wave dropping through
Thursday night/Friday could scrape our far northern/eastern areas
with some very light precipitation, though better chance currently
looks to remain farther northeast into Minnesota.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1122 AM CST Mon Jan 7 2019

IFR conditions will quickly mix out and shift east by about 20z.
Rain, mixed precipitation and snow will be possible later tonight
with the better chances in southwest MN from about 5z to 10z.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
IA...None.
NE...None.
&&

SHORT TERM...JH
LONG TERM...JH
AVIATION...08
Hazardous weather outlook, Jan 7, 2:40 AM CST, 12 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
240 AM CST Mon Jan 7 2019

MNZ071-072-080-081-089-090-097-SDZ038>040-054>056-080845-
Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-Pipestone-Beadle-
Kingsbury-Brookings-Miner-Lake-Moody-
240 AM CST Mon Jan 7 2019

This Hazardous Weather Outlook is for southwest Minnesota and east
central South Dakota.

.DAY ONE...Today and tonight.

A quick moving area of snow could produce some light accumulations
tonight. Amounts up to an inch are possible, with the best chance
near and north of Highway 14. Gusty northwest winds of 20 to 30 mph
will follow the light snow.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Strong northwest winds are expected Tuesday, with gusts in excess of
40 mph likely at times. Those areas which receive accumulating snow
tonight could see patchy blowing and drifting snow with the increased
winds on Tuesday.

Cooler air will settle back into the region midweek, with sub-zero
wind chill readings possible Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

IAZ001>003-012>014-020>022-031-032-MNZ098-NEZ013-014-SDZ050-052-053-
057>071-080845-
Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Rock-Dixon-Dakota-Gregory-Jerauld-Sanborn-
Brule-Aurora-Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-
Hutchinson-Turner-Lincoln SD-Bon Homme-Yankton-Clay SD-Union-
240 AM CST Mon Jan 7 2019

This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa, southwest Minnesota, northeast Nebraska, central South
Dakota, east central South Dakota, south central South Dakota and
southeast South Dakota.

.DAY ONE...Today and tonight.

Gusty northwest winds of 25 to 35 mph will spread across the region
tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Strong northwest winds are expected Tuesday. Wind gusts in excess of
45 mph are possible, especially along and east of the Interstate 29
corridor.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in South Dakota, 2019Wind Advisories in Iowa, 2019Wind Advisories in Minnesota, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.